MAUDE Adverse Event Report: MICROVENTION, INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE

MICROVENTION, INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE
Model Number W5-4-2
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported: unable to detach either web device, multiple detachment controllers wdc were used.Both web devices were used with two controllers.Patient underwent stent assisted coiling due to the web not being able to detach.Patient is well and discharged.The first web device is captured in (b)(6).The second web device is captured in (b)(6).
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Potential complications as referenced on the ifu, include but are not limited to the following: hematoma at the site of entry, aneurysm rupture, emboli, vessel perforation, parent artery occlusion, hemorrhage, ischemia, vasospasm, clot formation, device migration or misplacement, premature or difficult device detachment, non-detachment, incomplete aneurysm filling, revascularization, post-embolization syndrome, and neurological deficits including stroke and death.The device was stated to be available for return to the manufacturer for evaluation but has not yet been returned despite a device return attempt.Ongoing attempts will be made for the device return.The alleged product issue/event as described could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.
 
Additional Manufacturer Narrative
Items returned for evaluation: -delivery system (pusher) -web implant -introducer -3x wdc-2 controller.Items not returned for evaluation: -dispenser hoop -microcatheter.The web implant was returned still attached to the pusher for analysis and was returned within the introducer.Upon inspection of returned items, the web implant was found to be within visual and dimensional specifications, but the proximal connector was found kinked at the brown lead wire joint.Tested the returned device with the returned controllers and an in-house controller and gave red lights.The delivery system resistance was measured and found to be out of specification due to the connector damage.The heater coil section was dissected to investigate any obstruction that could possibly prevent the implant from detaching, and the heater coil was found to be stretched, which is an indication that the tether could have been caught in between the coil windings and caused the heater coil to stretch when the delivery system was pulled/retracted during the procedure.The heater coil did show signs of controller activation as indicated by the melted tether and pet.The heater coil winding damage likely also contributed to the failed continuity and resistance testing.The returned controllers were evaluated and were found to be functioning as normal (see controller evaluations below).Controller 1 voltage and duration measurement: the wdc-2 board voltage and firing duration was measured using an oscilloscope.When the wdc-2 was inserted into the test fixture, a green light appeared with normal audio output.The wdc-2 board voltage and duration was found to be within specification.Controller 2 voltage and duration measurement: the wdc-2 board voltage and firing duration was measured using an oscilloscope.When the wdc-2 was inserted into the test fixture, a green light appeared with normal audio output.The wdc-2 board voltage and duration was found to be within specification.Controller 3 voltage and duration measurement: the wdc-2 board voltage and firing duration was measured using an oscilloscope.When the wdc-2 was inserted into the test fixture, a green light appeared with normal audio output.The wdc-2 board voltage and duration was found to be within specification.The investigation of the returned web system found the proximal connector kinked and the heater coil windings stretched.The device failed continuity and resistance testing due to the damaged connector, which is consistent with the alleged detachment issue.However, the heater coil pet and implant tether were found melted, indicating that the device was activated using a detachment controller during the procedure; therefore, the damage to the connector and heater coil windings likely occurred post-activation.The stretched heater coil windings are an indication that the tether could have been caught in between the coil windings and caused the heater coil to stretch when the delivery system was pulled/retracted during the procedure.The physical evaluation of the device could not identify the conditions or circumstances that led to the connector damage, but the damage is consistent with the device experiencing forces over specification.The returned detachment controllers were found to function as intended and would not have caused or contributed to the reported event.
 
Event or Problem Description
As reported: unable to detach either web device, multiple detachment controllers wdc were used.Both web devices were used with two controllers.Patient underwent stent assisted coiling due to the web not being able to detach.Patient is well and discharged.The first web device is captured in mdr # 2032493-2024-00596.The second web device is captured in mdr # 2032493-2024-00597.

Brand Name
WEB SL
Common Device Name
INTRASACCULAR FLOW DISRUPTION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key19929360
Report Number2032493-2024-00597
Device Sequence Number12797268
Product Code OPR
UDI-Device Identifier00842429110812
UDI-Public(01)00842429110812(11)220825(17)250731(10)0000246492
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberW5-4-2
Device Lot Number0000246492
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2024
Supplement Date Received by Manufacturer08/23/2024
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date08/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DETACHMENT CONTROLLERS WDC
Patient Age58 YR
Patient SexFemale